Georgia, 2022

Damaging Winds in Georgia, July 8, 2022

July 8, 2022 · NWS FFC · 30 events in 11 counties and zones

Typical afternoon summertime showers and thunderstorms developed within a persistent and abnormally moist tropical airmass during the afternoon and evening of July 8th , aided by stout instability as a weak upper level disturbance moved around the eastern periphery of a retrograding upper level ridge. These storms produced numerous reports of trees and powerlines down and isolated flash flooding…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$27,000
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Typical afternoon summertime showers and thunderstorms developed within a persistent and abnormally moist tropical airmass during the afternoon and evening of July 8th , aided by stout instability as a weak upper level disturbance moved around the eastern periphery of a retrograding upper level ridge. These storms produced numerous reports of trees and powerlines down and isolated flash flooding across portions of north Georgia and far east-central Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 8, 1:57 PM EST, 44 minutes earlier.

Area forecast discussion, Jul 8, 1:57 PM EST, 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
257 PM EDT Fri Jul 8 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Saturday Night/...

As close to a pattern change as we're likely to get is on tap as we
enter the weekend. A mid-level ridge has presided over the pattern
in the southeast for the better part of the last month, but its
center has begun to (and will continue to) retrograde back across
the Desert southwest. The eastern edge of the ridge has been the
dominant flow branch over the past day or so, placing the southeast
under deep but weak northwesterly flow. Any weak disturbance
traversing our ridge setup will locally enhance convective
development, and it is possible that we see some organization of
storms into clusters, aided by both their own cold pools and any
remnant outflow boundaries from the past several days of convective
activity. Owing to the position of the Bermuda High along the
Carolina coast, our steady plume of Gulf moisture has held PWATs
steady in the 2-2.25" range. Analyzed SBCAPE was already approaching
3000 J/kg on the 12Z sounding this morning, and yesterday's 00Z
sounding revealed upwards of 4000 J/kg MUCAPE after convective
temperatures were reached. All this to say, conditions are (still)
more than sufficient to support explosive initial upward pulses, and
water-loaded downdrafts will increase the risk for damaging wind
gusts as cores collapse. A Marginal Risk is in place across the
entire CWA for the continued threat for localized damaging gusts.

Moving into Saturday, the center of the 500 mb high is across the
Four Corners region, leaving the southeast in an area of weak flow
aloft. This paves the way for a shortwave trough rounding the edge
of the ridge to push across southward across the OH River Valley
with an attendant frontal boundary in tow. Before FROPA, patchy
diurnally-driven convection is possible until the mid-afternoon.
Certainly not the healthiest front, but before the moisture gradient
atrophies completely, it should bring the most widespread rain
chances we've seen in a few weeks for much of north and portions of
north central Georgia Saturday evening. Currently, CAMS are
depicting a weaker initial line, likely associated with the
prefrontal trough, pushing through to central GA around 18Z
Saturday, and proper frontal convection moving through closer to 00Z
Sunday. The southeastward extent of the front before stalling out
will determine how much of the state feels relief from the utterly
oppressive dewpoints that have plagued us the past week.

A Heat Advisory is in effect through 7 PM today for lingering heat
index values above 105F. It's likely that locales south of I-20
experienced several hours of Heat Advisory criteria before
convective initiation and an abundance of rain-cooled air associated
with collapsing storms. Any clearing following storm dissipation
will result in even more oppressive dewpoints despite potentially
cooler temperatures.

96

.LONG TERM /Sunday through Friday/...

We start off the long term forecast with a weak frontal boundary
pushing through the forecast area towards south GA Saturday night
into Sunday. Scattered to numerous showers and thunderstorms will
likely be ongoing overnight, especially in the vicinity of the front
as it sags south. PoPs during the day on Sunday will largely be
dependent on how far south this front travels. Most of the activity
is expected to remain confined to southern GA where the front
stalls. As previously mentioned, the front will push through much of
the area, resulting in a slight wind shift, before stalling and
waffling around across southern GA for a few days.

Still the biggest forecast question for the long term is how much
and to what extend slightly cooler, drier air filters in behind the
front. Overall, not expecting a drastic change as it is summertime
and moisture will still hang around given northeasterly winds
bringing in some moisture from the Atlantic. Though in looking at
1000-500mb RH, there still remains some inconsistencies as far as
timing in the arrival of lower moisture across north GA. Some
guidance is a little bit more aggressive with bringing this through
much of the region while other guidance is a little more
conservative. Given weak synoptic flow and other smaller-scale
influences, will not deviate too much from what was previously
forecast.

While high moisture content will still hang around despite the
passing front, conditions wont be quite as unbearable early next
week. High temperatures will be in the 80s with dewpoints in the
upper 60s to low 70 on Monday. This will be the trend for a good
part of the extended forecast, though a gradual uptick in moisture
will be likely as we progress through the period. Diurnal convection
will be possible each day primarily during the afternoon with chances
tapering off at night. The stationary boundary draped across the
south may aid in further development and higher convective chances
next week. We may get another reinforcing boundary pushing through
around mid-week aiding in further rain chances for the area. Though
it's still too soon for specifics...stay tuned.

07

&&

.AVIATION...
18Z Update...
VFR conditions generally expected to persist through the TAF
period. Isolated to scattered SHRA/TSRA likely through late
tonight, with a TEMPO in effect from 18-22Z to capture best
window for VRB gusts, frequent lightning, and reduced vsbys at
ATL. More organized SHRA/TSRA likely tomorrow with frontal passage.
FEW to SCT Cu field will continue through the afternoon. Winds
will stay from the W side at less than 10 kts. Patchy MVFR cigs
possible overnight at southern TAF sites. Fog also possible, but
heavily dependent on where heaviest rain falls/sky coverage.

//ATL Confidence...18Z Update...
Low to medium confidence on morning MVFR cigs/vsbys.
High confidence all other elements.

96

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  93  72  85 /  30  80  70  70
Atlanta         76  91  73  85 /  30  80  70  60
Blairsville     69  84  67  80 /  50  90  70  60
Cartersville    74  91  70  86 /  40  90  70  50
Columbus        76  91  74  89 /  30  70  70  80
Gainesville     75  90  71  83 /  30  80  70  60
Macon           75  92  73  90 /  30  70  70  80
Rome            76  91  72  90 /  30  90  70  50
Peachtree City  74  91  70  86 /  30  80  70  70
Vidalia         75  90  75  88 /  30  60  60  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette...
Floyd...Forsyth...Glascock...Gordon...Greene...Gwinnett...Hall...
Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Macon...Madison...Marion...Meriwether...Monroe...
Montgomery...Morgan...Murray...Muscogee...Newton...North
Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walker...Walton...
Warren...Washington...Webster...Wheeler...Whitfield...Wilcox...
Wilkes...Wilkinson.

&&

SHORT TERM...96
LONG TERM....07
AVIATION...96
Hazardous weather outlook, Jul 8, 9:45 AM EST, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1045 AM EDT Fri Jul 8 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091445-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1045 AM EDT Fri Jul 8 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Heat Advisory is in effect for all but the mountainous areas of
north Georgia. Widespread heat index values in the triple digits
are expected with several areas reaching values between 105 and
109. Please use caution when exercising or working outdoors and
take frequent breaks.

Scattered to numerous showers and thunderstorms will be possible
again today into tonight. Some storms could be strong to severe
with the damaging wind gusts, frequent lightning, and brief period
of heavy rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Heat Index values up to 105 will be possible again on Saturday
before less extreme conditions settle in next week.

Scattered thunderstorms will be possible each afternoon and
evening. Some storms could become strong to severe with damaging
winds, locally heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 8, 1:38 PM EST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
238 PM EDT Fri Jul 8 2022

GAZ056-068-070-081915-
Lamar GA-Spalding GA-Pike GA-
238 PM EDT Fri Jul 8 2022

...Strong thunderstorms will impact portions of southwestern
Spalding, northeastern Pike and northern Lamar Counties through 315
PM EDT...

At 238 PM EDT, a line of strong thunderstorms was along a line
extending from near Zetella to Meansville, and moving southeast at 15
mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Griffin, Barnesville, Zebulon, Milner, Williamson, Orchard Hill,
Meansville, Aldora, East Griffin, Rover and Zetella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3324 8424 3304 8409 3303 8432 3325 8446
TIME...MOT...LOC 1838Z 303DEG 14KT 3323 8443 3307 8431

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 8, 1:54 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Fri Jul 8 2022

GAZ074-076-084-085-081930-
Wilkinson GA-Jefferson GA-Washington GA-Johnson GA-
254 PM EDT Fri Jul 8 2022

...Strong thunderstorms will impact portions of east central
Wilkinson, southern Washington, northwestern Johnson and central
Jefferson Counties through 330 PM EDT...

At 254 PM EDT, a line of strong thunderstorms was along a line
extending from near Davisboro to Tennille to near Oconee, and moving
east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Sandersville, Louisville, Davisboro, Tennille, Harrison, Oconee and
Riddleville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3297 8231 3287 8263 3271 8284 3280 8307
      3298 8282 3305 8259
TIME...MOT...LOC 1854Z 273DEG 10KT 3296 8258 3295 8278 3282 8297

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 8, 2:12 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
312 PM EDT Fri Jul 8 2022

GAZ073-074-084-081945-
Wilkinson GA-Washington GA-Baldwin GA-
312 PM EDT Fri Jul 8 2022

...Strong thunderstorms will impact portions of southeastern Baldwin,
northeastern Wilkinson and southwestern Washington Counties through
345 PM EDT...

At 312 PM EDT, a line of strong thunderstorms was along a line
extending from near Hebron to near Nicklesville. These storms were
nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Toomsboro, Oconee and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3270 8298 3268 8301 3270 8314 3299 8315
      3304 8299 3287 8297
TIME...MOT...LOC 1912Z 268DEG 4KT 3298 8310 3274 8308

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 8, 2:15 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
315 PM EDT Fri Jul 8 2022

GAZ080-093-081945-
Macon GA-Taylor GA-
315 PM EDT Fri Jul 8 2022

...A strong thunderstorm will impact portions of central Macon and
southeastern Taylor Counties through 345 PM EDT...

At 315 PM EDT, a strong thunderstorm was over Garden Valley, or 10
miles southeast of Butler, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Butler, Oglethorpe, Montezuma, Marshallville, Reynolds, Ideal,
Whitewater State Park, Rupert, Garden Valley, Hicks, Potterville,
Winchester and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3242 8435 3255 8431 3261 8419 3252 8401
      3251 8402 3251 8398 3248 8392 3236 8394
      3227 8406
TIME...MOT...LOC 1915Z 285DEG 13KT 3243 8415

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 8, 2:16 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
316 PM EDT Fri Jul 8 2022

GAZ068>070-081945-
Lamar GA-Upson GA-Pike GA-
316 PM EDT Fri Jul 8 2022

...A strong thunderstorm will impact portions of southeastern Pike,
eastern Upson and southern Lamar Counties through 345 PM EDT...

At 316 PM EDT, a strong thunderstorm was near Atwater, or near
Zebulon, moving southeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Thomaston, Barnesville, Zebulon, Yatesville, Meansville, Aldora,
Lincoln Park, The Rock, Sunset Village, Atwater, Lifsey Springs,
Redbone Crossroads, Redbone, Logtown, Hannahs Mill and Piedmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3315 8432 3300 8404 3298 8404 3293 8409
      3293 8412 3290 8412 3275 8427 3299 8447
TIME...MOT...LOC 1916Z 313DEG 16KT 3300 8433

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 8, 2:36 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
336 PM EDT Fri Jul 8 2022

GAZ084-085-097-082000-
Wilkinson GA-Johnson GA-Laurens GA-
336 PM EDT Fri Jul 8 2022

...Strong thunderstorms will impact portions of northwestern Laurens,
southeastern Wilkinson and west central Johnson Counties through 400
PM EDT...

At 336 PM EDT, a line of strong thunderstorms was along a line
extending from near Nicklesville to near Chappells Mill to near
Dudley, and moving east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dublin, Dexter, Dudley, Montrose, Harlow, Chappells Mill and
Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3242 8303 3249 8317 3249 8318 3263 8311
      3279 8308 3280 8296 3276 8296 3277 8292
      3259 8289
TIME...MOT...LOC 1936Z 283DEG 8KT 3275 8303 3262 8304 3251 8310

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The radar

The Robins AFB radar (KJGX), 44 km away, was scanning. The volume nearest the first event began at 19:41 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Laurens

When
July 8, 2:41 PM EST to 2:46 PM EST
Where
Laurens County, 0.58 mi W of Dublin
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.530, -82.910

Multiple reports of trees down in Dublin, near the intersection of Telfair Street and Grady Street.

Thunderstorm Wind, Treutlen

When
July 8, 3:02 PM EST to 3:07 PM EST
Where
Treutlen County, 1.5 mi NNW of Blackville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.500, -82.610

Trees down at Norris Road and Crooked Run Road.

Thunderstorm Wind, Emanuel

When
July 8, 3:07 PM EST to 3:12 PM EST
Where
Emanuel County, 3.56 mi W of Twin City
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.570, -82.230

Trees down on Fannie Brewer Road between 1662 and 1883.

Thunderstorm Wind, Treutlen

When
July 8, 3:12 PM EST to 3:17 PM EST
Where
Treutlen County, 2.38 mi SSE of Orianna
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.440, -82.610

Trees down at Orianna and Georgia Hwy 15.

Thunderstorm Wind, Telfair

When
July 8, 4:05 PM EST to 4:10 PM EST
Where
Telfair County, 2.15 mi SSE of Milan
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.990, -83.040

Trees down on Milan Cemetery Road and Temperance Road.

Thunderstorm Wind, Wilcox

When
July 8, 4:10 PM EST to 4:15 PM EST
Where
Wilcox County, 2.38 mi SSE of Rochelle
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.920, -83.430

Large tree down across Boxwood Road off Hwy 215.

Thunderstorm Wind, Walker

When
July 8, 6:45 PM EST to 6:50 PM EST
Where
Walker County, 0.69 mi N of Chickamauga
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.880, -85.300

Trees and powerlines down near the intersection of Wheeler Road and Gordon Street.

Thunderstorm Wind, Murray

When
July 8, 7:29 PM EST to 7:34 PM EST
Where
Murray County, 0.69 mi S of Bloodtown
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.610, -84.680

Multiple trees down around Carter.

Thunderstorm Wind, Cherokee

When
July 8, 8:09 PM EST to 8:11 PM EST
Where
Cherokee County, 1.14 mi E of Waleska
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.320, -84.530

Tree down on Lower Burris Road.

Thunderstorm Wind, Cherokee

When
July 8, 8:09 PM EST to 8:11 PM EST
Where
Cherokee County, 4.73 mi NNW of Canton Cherokee Arpt
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.380, -84.460

Tree reported down near the intersection of Damascus Road and Lower Dowda Road.

Thunderstorm Wind, Cherokee

When
July 8, 8:09 PM EST to 8:11 PM EST
Where
Cherokee County, 1.33 mi ESE of Waleska
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.310, -84.530

Tree down at Land Road and Hobart Smith Road. Other trees reported down in same area at this time.

Thunderstorm Wind, Cherokee

When
July 8, 8:09 PM EST to 8:12 PM EST
Where
Cherokee County, 3.58 mi SW of Waleska
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.280, -84.590

Tree down at Hulsey Trail.

Thunderstorm Wind, Cherokee

When
July 8, 8:09 PM EST to 8:12 PM EST
Where
Cherokee County, 2.15 mi NNE of Sutallee
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.250, -84.610

Trees down at Shoal Creek Road and Whispering Woods Drive.

Thunderstorm Wind, Cherokee

When
July 8, 8:14 PM EST to 8:18 PM EST
Where
Cherokee County, 2.07 mi N of Victoria
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.180, -84.600

Multiple trees down west of Holly Springs.

Thunderstorm Wind, Cherokee

When
July 8, 8:14 PM EST to 8:16 PM EST
Where
Cherokee County, 1.71 mi W of South Canton
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.220, -84.510

Tree down at Garland Way and Hickory Flat Hwy.

Thunderstorm Wind, Cherokee

When
July 8, 8:16 PM EST to 8:20 PM EST
Where
Cherokee County, 0.69 mi N of Cherokee
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.180, -84.550

Report of multiple trees and powerlines down.

Thunderstorm Wind, Cherokee

When
July 8, 8:19 PM EST to 8:21 PM EST
Where
Cherokee County, 1.34 mi WNW of Buffington
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
34.240, -84.440

Tree down at Jay Green and Harmony Drive.

Thunderstorm Wind, Cherokee

When
July 8, 8:19 PM EST to 8:24 PM EST
Where
Cherokee County, 1.38 mi S of Cherokee
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.150, -84.550

Trees down at Sixes Road and Marble Quarry Road.

Thunderstorm Wind, Cherokee

When
July 8, 8:24 PM EST to 8:26 PM EST
Where
Cherokee County, 0.57 mi E of Holly Spgs
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.170, -84.490

A tree reported down at Sequoyah Circle.

Thunderstorm Wind, Cherokee

When
July 8, 8:24 PM EST to 8:29 PM EST
Where
Cherokee County, 1.38 mi S of Victoria
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.130, -84.600

Multiple trees down near Woodstock.

Thunderstorm Wind, Cherokee

When
July 8, 8:29 PM EST to 8:34 PM EST
Where
Cherokee County, 1.85 mi ENE of Buffington
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.240, -84.390

Multiple trees down in the area of South Macedonia.

Thunderstorm Wind, Cherokee

When
July 8, 8:29 PM EST to 8:31 PM EST
Where
Cherokee County, 1.34 mi WSW of Woodstock
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.090, -84.540

Tree down on Springfield Drive.

Thunderstorm Wind, Cherokee

When
July 8, 8:34 PM EST to 8:39 PM EST
Where
Cherokee County, 4.06 mi E of Woodstock
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.090, -84.450

Tree down at Cox Road.

Thunderstorm Wind, Cherokee

When
July 8, 8:39 PM EST to 8:49 PM EST
Where
Cherokee County, 1.79 mi SE of Victoria
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.130, -84.580

More than a dozen trees down with significant tree-related and structural damage in the Victoria Station neighborhood.

Thunderstorm Wind, Fannin

When
July 8, 9:10 PM EST to 9:15 PM EST
Where
Fannin County, 1.79 mi SW of Blue Ridge Lake
Measured
40 kt (46 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.850, -84.270

A few trees down within a 2-mile radius. Likely non-severe storm wind.

Thunderstorm Wind, De Kalb

When
July 8, 9:15 PM EST to 9:20 PM EST
Where
De Kalb County, 1.38 mi S of Stone Mtn
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.780, -84.170

Multiple trees down around the Clarkston area.

Thunderstorm Wind, De Kalb

When
July 8, 9:15 PM EST to 9:20 PM EST
Where
De Kalb County, 1.15 mi W of Rehoboth
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.820, -84.220

Multiple trees down between Clarkston and Stone Mountain.

Thunderstorm Wind, De Kalb

When
July 8, 9:27 PM EST to 9:30 PM EST
Where
De Kalb County, 0.9 mi NE of Redan
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.740, -84.140

Trees down at Waterton Drive.

Thunderstorm Wind, Clarke

When
July 8, 9:30 PM EST to 9:35 PM EST
Where
Clarke County, 0.9 mi NW of Athens
Measured
40 kt (46 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.960, -83.390

A tree was reported down on Prince Ave between N Milledge Ave and N Chase Street.

Thunderstorm Wind, De Kalb

When
July 8, 9:35 PM EST to 9:37 PM EST
Where
De Kalb County, 1.34 mi WSW of Gresham Park
Measured
40 kt (46 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.710, -84.320

Tree down along Bouldercrest Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2022Every state in 2022This day in weather historyWarnings in Georgia, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051200, 1051203, 1051240, 1051206, 1051209, 1051219, 1051213, 1051215, 1051225, 1051228, 1051231, 1051233, 1051234, 1051237, 1051254, 1051242, 1051255, 1051257, 1051248, 1051258, 1051256, 1051260, 1051261, 1051247, 1051249, 1051250, 1051252, 1051251, 1051246, 1051253.